Prolonged vaginal bleeding during central precocious puberty therapy with a long-acting gonadotropin-releasing hormone agonist

Arie Yeshaya, Arieh Kauschansky, Raoul Orvieto, Itzhak Varsano, Moshe Nussinovitch, Zion Ben-Rafael

Research output: Contribution to journalArticlepeer-review

Abstract

Objective. To describe our experiment with the treatment of GnRH-a in premenarchal girls with idiopathic central precocious puberty (CPP). Patients and methods. Twenty-eight girls, aged 6.5-11 years, with idiopathic central precocious puberty were treated every 28 days with an intramuscular depot gonadotropin releasing hormone agonist (GnRH-a) in an attempt to delay sexual maturation. Results. Eight of the 28 (28.5%) developed vaginal bleeding after GnRH-a administration. Of these, prolonged vaginal bleeding of 11-13 days occurred in four girls, three recurrent episodes occurred in one during the second injection, and in one other girl the 4th episode occurred after 6 months of treatment. Conclusion. Uterine bleeding following GnRH-a treatment in premenarchal girls with CPP is common, and may be massive and recurrent, since most episodes resolved spontaneously and necessitated no further treatment, careful advice should be given to the girls and their families prior to treatment initiation, in an attempt to avoid unnecessary anxiety and achieve better compliance.

Original languageEnglish
Pages (from-to)327-329
Number of pages3
JournalActa Obstetricia et Gynecologica Scandinavica
Volume77
Issue number3
DOIs
StatePublished - 1998

Keywords

  • GnRH-a
  • Precocious puberty
  • Vaginal bleeding

Fingerprint

Dive into the research topics of 'Prolonged vaginal bleeding during central precocious puberty therapy with a long-acting gonadotropin-releasing hormone agonist'. Together they form a unique fingerprint.

Cite this